MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II TKA FEM TRIAL LT SZ 6; PROSTHESIS,KNEE,PATELLOFEMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR

SMITH & NEPHEW, INC. JRNY II TKA FEM TRIAL LT SZ 6; PROSTHESIS,KNEE,PATELLOFEMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Catalog Number 74031226
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a piece of metal fell off the back of the femoral trial into the patient.It was removed from patient and no impact to the surgery as it¿s was a large fragment.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A visual examination showed a fracture and deformation of the fixation rails in the ream through slot of the femoral trial.The fracture and deformation is likely due to the load applied to the trial during the impaction of the trial onto the femur.If the loads applied exceed the strength of the material, a fracture may occur.This device was manufactured in 2013, showing signs of wear/use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A clinical analysis indicated it was reported a piece of metal fell off back of the femoral trial and the large fragment was removed from the patient.No other clinical relevant documents were provided to conduct a thorough medical assessment.Since there was no harm to the patient or delay in the case, no further clinical/medical assessment is warranted at this time.This complaint will be re-evaluated if more information becomes available.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JRNY II TKA FEM TRIAL LT SZ 6
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIL,SMICONSTRAIND,CMNTD,POLYMR/METAL/POLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7609281
Report Number1020279-2018-01148
Device Sequence Number16430635
Product Code JWH
UDI-Device Identifier03596010672032
UDI-Public03596010672032
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74031226
Device Lot Number13MM02453
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;